EconPapers    
Economics at your fingertips  
 

Geodiversity assessment of the Xingu drainage basin

Juliana P. Silva, Diamantino I. Pereira, Alexandre M. Aguiar and Cleide Rodrigues

Journal of Maps, 2013, vol. 9, issue 2, 254-262

Abstract: Geodiversity is a recent concept that refers to the abiotic variety of nature. It is defined as the range of geological (rocks, minerals, fossils), geomorphological (landforms, processes) and soil features, including their assemblages, relationships, properties, interpretation and systems. In this work, a method of quantitative assessment of geodiversity was applied to the Xingu drainage basin (Amazônia - Brazil). The method is based on the quantification and integration of abiotic features represented on thematic maps at scales ranging from 1:250,000 to 1:2,500,000, overlaid by a 1:25,000 systematic grid. In order to calculate the final geodiversity index, five partial numerical indices representing the main components of geodiversity were drawn compiled: geology, geomorphology, soil, palaeontology and mineral occurrences. The resulting Geodiversity Index map is presented in the form of five isoline classes. The objective of this method is to present such a mapping technique as a tool for environmental planning, particularly for the identification and definition of priority areas for conservation.

Date: 2013
References: View complete reference list from CitEc
Citations: View citations in EconPapers (12)

Downloads: (external link)
http://hdl.handle.net/10.1080/17445647.2013.775085 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:tjomxx:v:9:y:2013:i:2:p:254-262

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/tjom20

DOI: 10.1080/17445647.2013.775085

Access Statistics for this article

Journal of Maps is currently edited by Dr Mike Smith, Dr Jeremy Porter and Dr Dick Berg

More articles in Journal of Maps from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:tjomxx:v:9:y:2013:i:2:p:254-262